Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Erectal Dysfunction
Aug 9, 2005

Sir, I've been on VIDEX, Stocrin and Zerite(Stavudine) for 05 years and am closing down to zero in getting an erection let alone sustain it. If I do get one, I lose it in the next two to three minutes. Is this linked with the above medication? If so, is there something advisable to do, to eat or take in order to assuage the condition? I've tried elastic banding at base of penis with unsustained success. It's really frustrating!

Response from Dr. Henry

It is unclear whether your particular HIV meds are having a direct effect on sexual performance. Often I would evaluate with testosterone (total and free) as well as a neurologic examination. If there is no obvious aggravatig medical condition (such as hypogonadism or diabetes) then a urology evaluation if often requested. Your HIV meds (D4T and ddI) can cause a neuropathy but not usually localized to the pelvic nerves. A number of treatment options exist (Viagra and others)depending on the findings of the evaluation. KH



Previous
How do I know if this is lipodistrophy?
Next
Prostate Troubles, Part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement